Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 39, NWS Norman, OK

April 20, 2025Carter County, Love County, Marshall County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 20, 2025, 1:38 AM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2025, 1:38 AM CDT (06:38 UTC)
Expired
Apr 20, 2025, 1:56 AM CDT
In force
18 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Carter County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 142 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 11:33 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

869 
WFUS54 KOUN 200638
TOROUN
OKC019-085-095-200715-
/O.NEW.KOUN.TO.W.0039.250420T0638Z-250420T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
138 AM CDT Sun Apr 20 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Northwestern Marshall County in southeastern Oklahoma...

* Until 215 AM CDT.

* At 138 AM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Lake Murray, moving northeast at 40 mph. 
  People near Lake Murray should find substantial shelter 
  immediately.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lake Murray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3399 9706 3405 9712 3417 9703 3417 9672
TIME...MOT...LOC 0638Z 227DEG 35KT 3405 9706 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

..speg.
2 follow-up statements
051 
WWUS54 KOUN 200648
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
148 AM CDT Sun Apr 20 2025

OKC085-200658-
/O.CAN.KOUN.TO.W.0039.000000T0000Z-250420T0715Z/
Love OK-
148 AM CDT Sun Apr 20 2025

...THE TORNADO WARNING FOR NORTHEASTERN LOVE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved into 
Carter County, therefore the warning has been cancelled for Love 
County.

LAT...LON 3408 9697 3410 9701 3417 9700 3417 9682
TIME...MOT...LOC 0648Z 227DEG 39KT 3412 9696 

$$

OKC019-095-200715-
/O.CON.KOUN.TO.W.0039.000000T0000Z-250420T0715Z/
Carter OK-Marshall OK-
148 AM CDT Sun Apr 20 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
SOUTHEASTERN CARTER AND NORTHWESTERN MARSHALL COUNTIES...

At 148 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Dickson, moving northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of 
southeastern Carter and northwestern Marshall Counties south and 
southeast of Dickson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3408 9697 3410 9701 3417 9700 3417 9682
TIME...MOT...LOC 0648Z 227DEG 39KT 3412 9696 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

..speg.
282 
WWUS54 KOUN 200656
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
156 AM CDT Sun Apr 20 2025

OKC019-095-200705-
/O.CAN.KOUN.TO.W.0039.000000T0000Z-250420T0715Z/
Carter OK-Marshall OK-
156 AM CDT Sun Apr 20 2025

...THE TORNADO WARNING FOR SOUTHEASTERN CARTER AND NORTHWESTERN
MARSHALL COUNTIES IS CANCELLED...

The rotation which prompted the warning has weakened and moved out 
of the area. Therefore, the tornado warning has been cancelled for 
Carter and Marshall Counties.

LAT...LON 3408 9697 3410 9701 3417 9700 3417 9682
TIME...MOT...LOC 0654Z 227DEG 35KT 3417 9689 

$$

..speg.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 20, 12:26 AM CDT, 1 hour 12 minutes earlier. Its key messages:

  • Updated at 1224 AM CDT Sun Apr 20 2025
  • Showers and thunderstorms expected through Sunday.
  • Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
  • Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 20, 12:26 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1226 AM CDT Sun Apr 20 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1224 AM CDT Sun Apr 20 2025

- Showers and thunderstorms expected through Sunday.

- Severe weather risk this afternoon and tonight, mainly across
  eastern portions of western-north Texas into south-central and
  southeast Oklahoma.

- Heavy rainfall potential increases this evening and overnight.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1202 AM CDT Sun Apr 20 2025

See previous discussions regarding this morning's severe/hydro
event prior to daybreak.

Cyclogenesis will occur this morning across central Oklahoma as the
compact upper-level low sweeps through. Given the widespread storms
this past night, the mid-60s dewpoints will remain limited to the
Red River Valley, but mid-50s dewpoints will reach up to the OK/KS
border. CAMs are in good agreement that an arc of shallow convection
will develop along the Pacific front as it rapidly sweeps east of I-
35. Instability will be limited, but wind profiles will favor a
gusty wind/brief tornado threat across southeast Oklahoma where
richer boundary-layer moisture exists.

The arrival of the Pacific front will signal drier air coming in
from the west and the long-awaited conclusion to this weekend's rain
event. Heights will rise through tonight as a subtropical ridge
tries to become dominant across the region. Highs today will
generally be in the 60s, and with drier air coming in, lows will be
able to get into the 40s tonight.

Meister

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1224 AM CDT Sun Apr 20 2025

Zonal flow remains on Monday on the periphery of the subtropical
ridge. Pressure falls will begin in the afternoon across the Central
High Plains, so southerly winds and temperatures warming well into
the 70s can be expected across our area.

The mid-level flow pattern becomes very nebulous by Tuesday with the
primary trough moving through the northern Plains. With that said,
there will be about 20-25 knots of 500 mb flow from the southwest.
For the first time in 2025, the moist sector will likely extend west
of the 100th meridian. NBM PoPS between 00Z and 06Z on Wednesday are
rather impressive for a dryline setup, reaching 80 percent. While
this does seem a bit high, the presence of a 40 knot LLJ will likely
promote upscale growth and eastward propagation of whatever storms
do form out on the Caprock.

Meister

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1224 AM CDT Sun Apr 20 2025

Subtle flow regimes don't tend to lend themselves to crashing cold
fronts. It seems plausible that a nocturnal MCS on Tuesday night
creates a cold pool that pushes the deep moisture south of our area,
but otherwise mid-to-upper 60s dewpoints will remain across our area
with the dryline in the Panhandles on Wednesday. That means another
round of storms, possible severe weather, and potentially increasing
hydro issues.

The mid-level flow gets a little stronger on Thursday, and there's
an indication that a synoptic-scale frontal boundary will start to
impinge on at least the central Plains. Rain and storm chances will
continue on Thursday and Friday, but after that the pattern gets
murkier.

Meister

&&

.AVIATION...
(06Z TAFS)
Issued at 1144 PM CDT Sat Apr 19 2025

Repeated rounds of thunderstorms and heavy rain continue tonight,
particularly in southern and southeastern Oklahoma. The bulk of
the heavy rain should end between 10Z and 12Z, to be replaced by
IFR/LIFR ceilings across much of the area and winds shifting from
northerly back to easterly. A front will move west to east across
the area during the morning hours. Along the front, a final round
of showers and thunderstorms will push through. Behind the front,
winds will shift to westerly and skies will gradually become VFR.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  45  75  53 /  80   0   0   0
Hobart OK         65  44  77  52 /  80   0   0   0
Wichita Falls TX  69  47  79  53 /  30   0   0   0
Gage OK           64  41  79  52 / 100   0   0   0
Ponca City OK     61  41  77  52 /  90   0   0   0
Durant OK         72  49  78  54 /  80   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ008-012-013-018>020-
     023>032-037>048-050>052.

TX...Flood Watch through this evening for TXZ085-086-088>090.

&&

NEAR TERM...04
SHORT TERM...04
LONG TERM....04
AVIATION...04

In the hours before

Local storm report, Apr 19, 10:19 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1019 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     Flash Flood      3 S Moore               35.30N 97.48W
04/19/2025                   Cleveland          OK   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&
Local storm report, Apr 19, 10:20 PM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1020 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     Flash Flood      3 S Moore               35.30N 97.50W
04/19/2025                   Cleveland          OK   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Local storm report, Apr 19, 10:21 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1021 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     Hail             2 SW Ardmore            34.16N 97.16W
04/19/2025  M1.00 Inch       Carter             OK   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Apr 19, 10:23 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1023 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     Flood            2 N Ardmore             34.21N 97.14W
04/19/2025                   Carter             OK   Public

            Report from mPING: River/Creek overflowing;.

&&
Local storm report, Apr 20, 12:59 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1259 AM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     Hail             3 W Durant              34.00N 96.43W
04/19/2025  M1.25 Inch       Bryan              OK   Emergency Mngr

&&
Local storm report, Apr 20, 1:15 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
115 AM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Tornado          Courtney                33.94N 97.51W
04/19/2025                   Love               OK   Emergency Mngr

            Corrects time for previous tornado report
            from Courtney. Powerlines down, sheds and
            barns damaged on Belleville Road in
            Courtney.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:09 PM CDTSpecial Weather StatementOUNJefferson36 min
Apr 19, 7:26 PM CDTSpecial Weather StatementOUNCanadian34 min
Apr 19, 7:27 PM CDTSpecial Weather StatementOUNOklahoma33 min
Apr 19, 7:48 PM CDTTornado WarningOUNJefferson, Love42 min
Apr 19, 7:57 PM CDTSpecial Weather StatementOUNOklahoma33 min
Apr 19, 8:11 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall, Murray4 hr
Apr 19, 8:12 PM CDTSpecial Weather StatementOUNMcClain33 min
Apr 19, 8:20 PM CDTTornado WarningOUNCarter, Jefferson, Love40 min
Apr 19, 8:30 PM CDTSpecial Weather StatementOUNOklahoma30 min
Apr 19, 8:31 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma8 hr
Apr 19, 8:41 PM CDTSpecial Weather StatementOUNCaddo34 min
Apr 19, 8:47 PM CDTFlash Flood WarningOUNCarter, Jefferson, Love9 hr
Apr 19, 8:55 PM CDTTornado Warning Tornado observedOUNCarter, Love50 min
Apr 19, 8:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Love46 min
Apr 19, 9:02 PM CDTTornado WarningOUNCarter43 min
Apr 19, 9:16 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc44 min
Apr 19, 9:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Jefferson, Love42 min
Apr 19, 9:21 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Johnston, Murray, Pontotoc3 hr
Apr 19, 9:21 PM CDTTornado WarningOUNGarvin, Murray, Pontotoc25 min
Apr 19, 9:28 PM CDTTornado WarningOUNCarter, Johnston, Murray47 min
Apr 19, 9:34 PM CDTFlash Flood WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie3 hr
Apr 19, 9:34 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Johnston, Marshall, Murray41 min
Apr 19, 9:36 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNLove, Marshall39 min
Apr 19, 9:37 PM CDTTornado WarningOUNCarter, Johnston, Murray38 min
Apr 19, 9:38 PM CDTTornado WarningOUNLove37 min
Apr 19, 9:41 PM CDTFlash Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc5 hr
Apr 19, 9:46 PM CDTTornado WarningOUNPontotoc44 min
Apr 19, 9:57 PM CDTTornado WarningOUNJohnston, Murray33 min
Apr 19, 10:02 PM CDTTornado WarningOUNPontotoc, Seminole28 min
Apr 19, 10:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Carter, Coal, Johnston, Love and 3 more67 min
Apr 19, 10:08 PM CDTTornado WarningOUNJohnston, Murray, Pontotoc37 min
Apr 19, 10:14 PM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall7 hr
Apr 19, 10:18 PM CDTTornado Warning Tornado observedOUNHughes, Pontotoc, Seminole42 min
Apr 19, 10:31 PM CDTTornado WarningOUNBryan, Love, Marshall29 min
Apr 19, 10:33 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole4 hr
Apr 19, 10:37 PM CDTTornado WarningOUNHughes, Seminole53 min
Apr 19, 10:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Pontotoc, Seminole65 min
Apr 19, 10:41 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 1 more6 hr
Apr 19, 10:45 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc45 min
Apr 19, 10:52 PM CDTTornado WarningOUNBryan, Marshall23 min
Apr 19, 10:55 PM CDTTornado WarningOUNAtoka, Bryan, Johnston, Marshall35 min
Apr 19, 11:07 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHughes23 min
Apr 19, 11:10 PM CDTTornado WarningOUNJohnston20 min
Apr 19, 11:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Johnston, Marshall57 min
Apr 19, 11:21 PM CDTTornado WarningOUNBryan39 min
Apr 19, 11:23 PM CDTTornado WarningOUNCoal, Hughes41 min
Apr 19, 11:26 PM CDTTornado WarningOUNAtoka, Coal, Johnston49 min
Apr 19, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes34 min
Apr 19, 11:45 PM CDTTornado WarningOUNHughes19 min
Apr 19, 11:54 PM CDTTornado WarningOUNAtoka, Bryan51 min
Apr 19, 11:58 PM CDTTornado WarningOUNAtoka, Coal32 min
Apr 20, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan44 min
Apr 20, 12:55 AM CDTSevere Thunderstorm WarningOUNLove50 min
Apr 20, 1:18 AM CDTTornado WarningOUNLove27 min
Apr 20, 1:55 AM CDTSpecial Weather StatementOUNJohnston35 min
Apr 20, 2:36 AM CDTRiver Flood AdvisoryOUNLove41 hr
Apr 20, 2:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc3 hr
Apr 20, 3:19 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Pontotoc2 hr
Apr 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more3 hr
Apr 20, 8:21 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie12 hr
Apr 20, 8:26 AM CDTRiver Flood WarningOUNBryan18 hr
Apr 20, 10:00 AM CDTSpecial Weather StatementOUNHughes30 min
Apr 20, 10:25 AM CDTSpecial Weather StatementOUNHughes20 min
Apr 20, 11:34 AM CDTSpecial Weather StatementOUNAtoka, Coal, Hughes26 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.